Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Thyronorm prescribed for low T3 levels. Weight gain. Is this medicine effective?

Over te passed year i gained almost 5 kg. got my thyroid tested and I have been diagnosed with low t3 levels and normal t4 and tsh level. Doctor prescribed thyronorm. Will this be beneficial. I do feel a burst in energy levels and decreased body and joint pain and general tiredness. I have began exercising (walking and jogging combination) for about an hour a day. Will I see a difference in weight? I was walking regularly previously too but for a shorter time period. It s my wedding in 5 months, and I want my old weight back. Is the gain possibly from an under active thyroid?
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Hi thanks for your query
As per discussion you have low t3 and normal TSH ANDT4
TSH causes the thyroid gland to make two hormones: triiodothyronine (T3) andthyroxine (T4). T3 and T4 help control your body's metabolism.
Thyroid-Stimulating Hormone (TSH)-Evaluates overall thyroid function.
Free Thyroxine (T4)-Evaluates the amount of T4 available to the cells and tissues.
Free Tri -iodothyronine (T3)-Measures the amount of T3 (the active form of the hormone) available to the cells and tissues
Your weight gain should be due to low t3 ang you get benefited by treatment. Diet plan and exercise
Your doctor should exclude secondary hypothyroidism (caused by pituitary disease)
Although rare
Take care get well soon
Answered: Thu, 31 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor